Alert archive / Florida / Special Marine Warnings in 2021
Special Marine Warning 342, NWS Miami, FL
NWS Miami, FL issued this special marine warning at Aug 12, 2021, 4:19 PM EDT. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 12, 2021, 4:19 PM EDT (20:19 UTC)
- Expired
- Aug 12, 2021, 5:00 PM EDT
- In force
- 41 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Miami radar (KAMX), 64 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 12, 4:59 PM EDT | MARINE TSTM WIND 40 | 1 S North Miami Beach, FL | WEATHER FLOW STATION XNMI REPORTED A WIND GUSTS OF 40 MPH FROM A THUNDERSTORM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.3 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1357 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 1074 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
773
WHUS52 KMFL 122019
SMWMFL
AMZ630-651-122100-
/O.NEW.KMFL.MA.W.0342.210812T2019Z-210812T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Miami FL
419 PM EDT Thu Aug 12 2021
The National Weather Service in Miami has issued a
* Special Marine Warning for...
Biscayne Bay...
Coastal waters from Deerfield Beach to Miami Beach FL out 20 NM...
* Until 500 PM EDT.
* At 418 PM EDT, strong thunderstorms capable of producing
waterspouts were located along a line extending from 18 nm east of
Lauderdale-By-The-Sea to 9 nm east of Sunny Isles, moving southwest
at 35 knots.
HAZARD...Waterspouts and wind gusts 34 knots or greater.
SOURCE...Radar.
IMPACT...Waterspouts can easily overturn boats and create locally
hazardous seas. Small craft could be damaged in briefly
higher winds and suddenly higher waves.
* Locations impacted include...
Sunny Isles, Bay Harbor Islands, Hallandale, Miami Beach, Bal
Harbour, Golden Beach, Surfside, North Bay Village, Indian Creek
and Hollywood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor until hazardous weather passes.
Thunderstorms can produce sudden waterspouts. Waterspouts can easily
overturn boats and create locally hazardous seas. Seek safe harbor
immediately.
Report severe weather to the Coast Guard or the National Weather
Service. You can also share your report with NWS Miami on Facebook
and Twitter.
&&
LAT...LON 2598 7978 2588 7978 2584 7980 2574 8022
2609 8013 2616 7977
TIME...MOT...LOC 2018Z 057DEG 34KT 2610 7976 2590 7994
WATERSPOUT...POSSIBLE
HAIL...0.00IN
WIND...>34KTS
$$
BAXTER1 follow-up statement
094
FZUS72 KMFL 122023
MWSMFL
Marine Weather Statement
National Weather Service Miami FL
423 PM EDT Thu Aug 12 2021
AMZ630-651-122100-
/O.CON.KMFL.MA.W.0342.000000T0000Z-210812T2100Z/
423 PM EDT Thu Aug 12 2021
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 500 PM EDT...
For the following areas...
Northern Biscayne Bay...
Coastal waters from Deerfield Beach to Miami Beach FL out 20 NM...
At 422 PM EDT, severe thunderstorms capable of producing waterspouts
were located along a line extending from 17 nm east of
Lauderdale-By-The-Sea to 8 nm east of Surfside, moving southwest at
35 knots.
HAZARD...Waterspouts and wind gusts to nearly 50 knots.
SOURCE...Radar indicated.
IMPACT...Waterspouts can easily overturn boats and create locally
hazardous seas. Small craft could be damaged in briefly
higher winds and suddenly higher waves.
Locations impacted include...
Sunny Isles, Bay Harbor Islands, Hallandale, Miami Beach, Bal
Harbour, Golden Beach, Surfside, North Bay Village, Indian Creek and
Hollywood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor until hazardous weather passes.
Thunderstorms can produce sudden waterspouts. Waterspouts can easily
overturn boats and create locally hazardous seas. Seek safe harbor
immediately.
Report severe weather to the Coast Guard or the National Weather
Service. You can also share your report with NWS Miami on Facebook
and Twitter.
&&
LAT...LON 2598 7978 2588 7978 2584 7980 2574 8022
2609 8013 2616 7977
TIME...MOT...LOC 2022Z 057DEG 34KT 2608 7979 2588 7997
WATERSPOUT...POSSIBLE
HAIL...0.00IN
WIND...49KTS
$$
BAXTERWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special marine warning went out at Aug 12, 1:58 PM EDT, 2 hours 21 minutes earlier.
Area forecast discussion, Aug 12, 1:58 PM EDT, 2 hours 21 minutes before
Area Forecast Discussion National Weather Service Miami FL 158 PM EDT Thu Aug 12 2021 ...Strong Storms Possible this Afternoon... ...Wind/Rain Impacts from Fred Late Friday into This Weekend... .SHORT TERM (Rest of Today through Friday)... High pressure continues across central/northern FL through the short term period, with a breezy E/NE low-mid level flow in place whereas upper-level trough over the eastern GOMEX will support more of a SW flow aloft. For the rest of today, expect the Atlantic sea breeze to be the dominant of the breezes and surge towards the Gulf Coast by mid-afternoon. With adequate day time heating, moisture, and steepened lapse rates, showers and storms will form along the boundary across inland sections of South FL and push westward. Some of these storms may be strong, with main hazards consisting of gusty winds in excess of 45 mph, frequent lightning, and localized flooding. Decent PoPs linger overnight as increasing moisture continues to advect into the region as Tropical Depression Fred closes in. Speaking of Tropical Depression Fred, it is forecast to progress near/along the coast of Cuba with a subsequent lowering of pressures across South Florida and the Bahamian islands late in the period. This robust pressure gradient will result in increasingly breezy conditions by Friday, especially over the Atlantic waters and coastal interface. Otherwise, given increasing moisture within the easterly flow regime look for scattered to numerous showers and thunderstorms area-wide by Friday. Did cap PoPs at 80 percent for the time being. Efficient rainfall production is possible on Friday as forecast PW values increase ~2.30 inches and the forecast CAPE profile becomes taller/skinnier. This in combination with antecedent soil conditions and recent heavy rainfall will lead to flooding concerns beginning tomorrow, and this is a sign on what is to come this weekend. In fact, the WPC maintains a Marginal Risk for excessive rainfall across the majority of South FL Friday. Aside from hydro, a strong storm or two will be possible during the afternoon hours, with gusty winds, lightning, and heavy rainfall expected. Temperatures in the short term will be near normal, with heat indices in the low-mid 100s. .LONG TERM (Friday Night through Thursday)... Friday Night through Sunday Night: Our focus turns to Tropical Depression Fred to mark the beginning of the long term period. Fred's poor organization so far today lends quite a bit of uncertainty to the forecast, particularly with the intensity. This will affect level of impacts across South FL this weekend. -Threat of heavy rain/flooding has increased for this weekend. Continued risk of tropical storm conditons, at least in intermittent gusts/squalls, for South FL on Saturday. -Moderate flooding rain potential for SE FL, with a localized flood threat for SW FL on Saturday. -Level of impacts across South FL will depend largely on Fred's strength and track as it moves over the FL Straits late Friday and Friday night and passes near the southern peninsula on Saturday. -Deteriorating marine and beach conditions after midnight Friday night and continuing through Saturday night. Regardless of Fred's intensity, rainfall and associated flooding is the highest threat at this time. Here's a little more detail on these potential impacts: Rain and Flooding - An increasingly tall/skinny CAPE profile evolves in forecast soundings late Friday into Saturday with deep layer saturation and precipitable water values exceeding 2.5 inches. This suggests efficient warm processes leading to high instantaneous rain rates. While rain amounts are *highly* dependent on the track of Fred (which may change) initial indications suggest storm totals of 3 to 5 inches are possible over Southwest Florida, 4 to 7 inches possible over Southeast Florida, with locally higher amounts of rainfall where repeated rounds of showers and thunderstorms develop. This may lead to flooding of urban and poorly draining locations. Therefore, there is a Slight Risk of excessive rainfall across the eastern half of South Florida on Saturday with a Marginal Risk of excessive rainfall across the remainder of South Florida. Wind - Tropical Storm conditions are *possible* across some portion of our area by late Friday night into Saturday morning. However it's too early to be more specific regarding the exact timing, location, and magnitude of these impacts as this is dependent upon the exact track and intensity of Fred. In general any preparations should be completed by Friday at the latest. Keep up with forecast changes. Tornadoes - Low level shear increases appreciably on Saturday with magnitudes of 20-25 kt in the 0-1 km layer and effective helicity values potentially in the 100-300 range. This suggests a potentially favorable environment for tornadoes. The SPC has included much of our area in a marginal risk for severe thunderstorms during this time. TL;DR Stay current with the latest forecast information from the National Hurricane Center and NWS Miami. Monday through Thursday: Tropical Depression Fred should pull away towards the north bringing and end to any potential wind impacts. However, additional moisture may linger during the early portion of the week leading to additional heavy rain and flooding concerns. Thereafter a return to a more typical summertime pattern is expected towards mid week with seasonal temperatures and daily shower/thunderstorm chances. && .AVIATION(18Z TAFS)... Mainly VFR conditions will prevail throughout the forecast period. Scattered showers and thunderstorms will develop mainly across the interior and west coast this afternoon and this evening as easterly flow continues between 10 and 15 knots. At KAPF, winds will shift around to the northwest this afternoon as the Gulf breeze develops and pushes inland. There will be a chance of showers tonight across the east coast terminals. && .MARINE... Moderate easterly flow should prevail through today, with scattered showers and storms. Thereafter, Tropical Depression Fred will approach the area with deteriorating conditions expected. Numerous showers and storms along with hazardous winds and waves are possible from Friday into this weekend. Stay current with the forecast as details regarding specific impacts becomes clearer. && .HYDROLOGY... While highly dependent upon the track of Fred, rainfall totals of 3 to 5 inches are possible over Southwest Florida, 4 to 7 inches possible over Southeast Florida, with locally higher amounts of rainfall where repeated rounds of showers and thunderstorms develop. This may lead to flooding of urban and poorly drained locations. Adjustments to these amounts are possible so keep up with forecast changes. Refer to the Hydrologic Outlook (ESF) for additional details. && .BEACHES... An enhanced rip current risk will exist into this weekend. Hazardous beach conditions are likely on Friday into this weekend with the approach of Tropical Depression Fred. && .PRELIMINARY POINT TEMPS/POPS... Miami 79 90 77 86 / 50 80 80 90 West Kendall 78 91 77 86 / 50 80 80 90 Opa-Locka 78 90 77 86 / 50 80 80 90 Homestead 78 89 77 85 / 50 80 80 90 Fort Lauderdale 79 89 77 86 / 50 80 80 90 N Ft Lauderdale 79 90 77 86 / 50 80 80 90 Pembroke Pines 78 90 76 85 / 50 80 80 90 West Palm Beach 77 91 76 86 / 50 80 80 90 Boca Raton 78 91 77 86 / 50 80 80 90 Naples 76 93 77 88 / 30 80 50 90 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Tonight/Friday and Marine/Beach and Hydrology...Fell Friday Night through Thursday...Fell Aviation...CWC Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Aug 12, 3:25 PM EDT, 54 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 325 PM EDT Thu Aug 12 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 130730- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 325 PM EDT Thu Aug 12 2021 ...Scattered to Numerous Thunderstorms Possible This Afternoon... ...Moderate Risk Of Rip Currents East Coast... This hazardous weather outlook is for South Florida. .DAY ONE...THIS AFTERNOON AND TONIGHT Thunderstorms: Scattered to numerous thunderstorms will be possible this afternoon, with the greatest coverage anticipated over the interior and Gulf coast region. The primary threats will be locally strong wind gusts, frequent lightning, and localized flooding. Flooding: Localized flooding from heavy rainfall will be possible today, mainly across metro portions of Southwest Florida. Rip Currents: An enhanced rip current risk at all east coast beaches. Wind: A few storms could become strong and may be capable of producing wind gusts in excess 45 mph. Waterspouts: Waterspouts will be possible with showers and thunderstorms across all local waters. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Scattered showers and thunderstorms will be possible through this week, primarily over the interior and western portions of South Florida. Locally gusty winds, waterspouts, localized flooding, and frequent lightning strikes may accompany this activity. An elevated risk of rip currents along the Atlantic beaches of South Florida this week as easterly winds strengthen across the region. Tropical Depression Fred is forecast to move west-northwestward across the western Atlantic waters and approach South Florida late this week into the weekend, potential impacts would be Friday evening and Saturday. The threat for heavy rain/flooding has increased for this weekend along with the risk for tropical storm conditions, at least in intermittent gusts/squalls. This is a reminder that folks should continue with their typical level of vigilance and preparedness, and keep up with the latest forecast information from the National Hurricane Center and NWS Miami. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami. Fell
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 2:48 PM EDT | Special Marine Warning | MFL | 42 min | |
| Aug 12, 3:23 PM EDT | Special Marine Warning | MFL | 35 min | |
| Aug 12, 4:27 PM EDT | Special Weather Statement | MFL | Miami-Dade | 63 min |
| Aug 12, 4:42 PM EDT | Special Marine Warning | MFL | 63 min | |
| Aug 12, 4:43 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Miami-Dade | 32 min |
| Aug 12, 4:56 PM EDT | Tropical Storm Watch | MFL | Collier, Miami-Dade, Monroe | 30 hr |
| Aug 12, 7:02 PM EDT | Special Marine Warning | MFL | 43 min |
Nearby
Special Marine Warnings in Florida, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.